Warfarin to Rivaroxaban

I saw my gp today, and she was fine with me changing to Rivaroxaban from warfarin. This is an experiment to see whether it reverses my hair loss, apart from being much more convenient for all the usual reasons. (No INR checks, no food restrictions). I also asked if I could halve my bisoprolol from 2.5 to 1.25, to see if my energy level improves. I told her I was attempting to tweak my meds a bit, and she was most accommodating. Strangely, I feel quite excited at the prospect of some areas of improvement.

7 Replies

oldestnewest
  • Hi, Sorry to say I have had hair loss since hysterectomy , Iie menopause dont

    know if you are that age yet so forgive me if you are not. For the last

    few months I have been useing Alpecin caffeine shampoo and a Alpecin

    liquid for when hair is towel dry. I do feel there has been some improvement,..

    as its not cheap but a little goes a long way. Hope this helps because I know

    how distressing it can be, especially if you like me have fine hair already.

    regarding medication, Im already taking rivaroxaban as I have IBS and

    didnt want anymore food restrictions 20mgs and Bisopolol 1.25 because

    with 2.50mgs I was unable to function and passed out caused by low

    heartbeat. I have no problems with either drug but nor do they help

    with the af.

    Hope this helps.

  • I had hair loss but was unable to identify which drug caused it. It has stopped falling out now but I am trying to restore my hair and am taking Florisene by Lamberts. This was prescribed to my daughter after heavy cancer treatment and she and her hair are fine now. I haven't been taking it long enough to give an opinion but have every hope it will be good

  • This all sounds really really good apart from the hair loss. Do hope it will thicken up again quickly. So nice when you and your GP are like minded.

    I buy a Boots vitamin supplement especially for hair nails and skin but hopefully you won't be needing any assistance.

  • Thanks rellim and shirlygirly. I'll look into Alpecin products, and also look for the Boots supplement. I had a hysterectomy in 1988, best thing I ever did! I didn't notice hair loss at the time. As I'm 72 now, I guess hair loss could be put down to my age, but I don't want to think about that. Where there's hair, there's hope!

  • Thats strange. I have been on rivaroxiban for about 4 months now and when I went for an haircut yesterday, oddly enough my hairdresser commented on how my hair seems to have been getting thicker lately (I was loosing a bit on the front but put it down to age being a male of 67). It certainly looks thicker and my legs and arms seem a bit hairier, although obviously you don't want that Jan-ran. Is it coincidence or have we found a cure for baldness ?

    It is also interesting what you are saying about levels of bisoprolol, please keep us posted on that and the best of luck with everything

  • The trouble with hair for ladies is that you want it where you want it and you don't want it where you don't want it!

    I do agree, jan-ran, about a hysterectomy being a very smart move and for me the removal of the fear of ovarian cancer (which carried off my mother in an untimely way) is well worth a tinge of thinness on top. There's always the comb over and it's best to avoid being photographed in windy conditions.

    Have you previously been on warfarin greengo? I was very opposed to moving onto warfarin for fear of hair loss and I still, a year on, eye my hairbrush with great suspicion. It doesn't seem to have happened, but perhaps my vitamin supplement keeps it at bay.

  • I'm encouraged by your remarks, everyone. Thank you. Especially greengo, having noticed hair growth since you have been on rivaroxiban. I started the half dose of bisoprolol last night. Will let you know how it goes in due course.

    JanR

You may also like...